My 4yr. old son has had a cough for about 2 months. Has been to the dr. several times. Has been on 3 different antibiotics along with albuterol and flovent. Was tested yesterday for asthma and allergies. Both came back negative. Has no other sypmtoms. No runny nose etc. Just a dry cough. Only when awake. I noticed right after he began the albuterol, he started this blinking/squinting thing with his eyes. Also so other facial ticks. Has anyone had experience with this? The dr. is not sure it is directly related to the albuterol. We took him off the other day, so I am hoping it will go away. Just curious.
Especially as a child (but older than your son), if I had too much albuterol in my system, I was pretty "hyper" and twitchy. I made the connection on my own when I was 12 after a few years of using albuterol regularly. I would by hyper-feeling and tired at the same time, and sometimes still short of breath. It wasn't a good combination.
albuterol, especially higher doses, (4 puffs) or in nebulizar form does cause a little hyper-activity, and/or jittery behavior. the dr and pharmacist told me this when my daughter started taking it, along w/ the info sheet i got w/ the meds. this would explain the twitching your 4 year old got on the med.